MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: healthcare facility: (b)(6) university.Block h6: imdfr device code a0501 captures the reportable investigation finding of brush detached.Block h10: investigation results the returned rx cytology brush was analyzed, and it showed that the brush was detached and did not return for investigation.In addition, the handle was moved however no movement of the wire was noted.This is possibly due to the wire being detached from the handle, which was confirmed through x-ray.The reported event was confirmed.Additionally, the wire was detached from the handle and the brush was detached.Most likely, the reported event and additional investigation findings could have been due to excessive force applied when extending/retracting the brush that got the wire kinked, and later detached.The brush did not return for investigation and the reason for the brush detachment remains unknown.Based on all available information, adverse event related to procedure was selected as the most probable root cause.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the pancreas during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2024.During the procedure, the brush could not extend out of the sheath.The procedure was completed using another rx cytology brush.There were no patient complications reported as a result of this event.This event has been deemed reportable based on the investigation finding of the brush detached.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: healthcare facility: (b)(6).Block h6: imdfr device code a0501 captures the reportable investigation finding of brush detached.Block h11: investigation results: the returned rx cytology brush was analyzed, and it showed that the brush was detached and did not return for investigation.In addition, the handle was moved however no movement of the wire was noted.This is possibly due to the wire being detached from the handle, which was confirmed through x-ray.The reported event was confirmed.Additionally, the wire was detached from the handle and the brush was detached.Most likely, the reported event and additional investigation findings could have been due to excessive force applied when extending/retracting the brush that got the wire kinked, and later detached.The brush did not return for investigation and the reason for the brush detachment remains unknown.Based on all available information, adverse event related to procedure was selected as the most probable root cause.Block h11: block a1 has been corrected from (b)(6).Block a2, patient age, has been corrected from 70 to 47.Block b5 has been updated.Block g2 has been updated.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the pancreas during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2024, for the treatment of tumor of pancreas.During the procedure, the brush could not extend out of the sheath.The procedure was completed using another rx cytology brush.There were no patient complications reported as a result of this event.The patient's condition was stable following the procedure.This event has been deemed reportable based on the investigation finding of the brush detached.Please see block h10 for full investigation details.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19220788
Report Number3005099803-2024-01928
Device Sequence Number20881635
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0029925479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight87 KG